Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 6, 2012, 4:03 PM CDT for 4 counties in Illinois. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 4:03 PM CDT (21:03 UTC)
- Expired
- May 6, 2012, 5:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ford County, IL, Grundy County, IL, Kankakee County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 65 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:32 PM CDT | HAIL 0.25 | Campus, IL | PEA SIZE HAIL IN CAMPUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2922 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517 WUUS53 KLOT 062103 SVRLOT ILC053-063-091-105-062200- /O.NEW.KLOT.SV.W.0023.120506T2103Z-120506T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 403 PM CDT SUN MAY 6 2012 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS... SOUTHEASTERN GRUNDY COUNTY IN NORTHEAST ILLINOIS... SOUTHWESTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS... NORTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS... * UNTIL 500 PM CDT * AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DWIGHT...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL FORD...NORTHEASTERN LIVINGSTON...SOUTHEASTERN GRUNDY AND SOUTHWESTERN KANKAKEE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS EMINGTON...CAMPUS...CABERY...KEMPTON AND BUCKINGHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4110 8809 4086 8820 4098 8858 4115 8851 TIME...MOT...LOC 2103Z 287DEG 18KT 4104 8842 WIND...HAIL 60MPH 1.25IN $$ BIRK
2 follow-up statements
062 WWUS53 KLOT 062122 RRA SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 422 PM CDT SUN MAY 6 2012 ILC053-063-091-105-062200- /O.CON.KLOT.SV.W.0023.000000T0000Z-120506T2200Z/ KANKAKEE IL-LIVINGSTON IL-GRUNDY IL-FORD IL- 422 PM CDT SUN MAY 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL FORD...SOUTHEASTERN GRUNDY...NORTHEASTERN LIVINGSTON AND SOUTHWESTERN KANKAKEE COUNTIES UNTIL 500 PM CDT... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF DWIGHT...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... REDDICK...KEMPTON...CABERY AND BUCKINGHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4096 8848 4114 8845 4110 8809 4086 8820 TIME...MOT...LOC 2123Z 287DEG 18KT 4099 8830 WIND...HAIL 60MPH 1.25IN $$ BIRK
658 WWUS53 KLOT 062142 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 442 PM CDT SUN MAY 6 2012 ILC053-063-091-105-062200- /O.CON.KLOT.SV.W.0023.000000T0000Z-120506T2200Z/ KANKAKEE IL-LIVINGSTON IL-GRUNDY IL-FORD IL- 442 PM CDT SUN MAY 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL FORD...SOUTHEASTERN GRUNDY...NORTHEASTERN LIVINGSTON AND SOUTHWESTERN KANKAKEE COUNTIES UNTIL 500 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DWIGHT TO 5 MILES SOUTHEAST OF ODELL...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... EMINGTON...CAMPUS...REDDICK...KEMPTON...CABERY AND BUCKINGHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4096 8848 4114 8845 4110 8809 4086 8820 TIME...MOT...LOC 2142Z 287DEG 18KT 4109 8836 4094 8843 WIND...HAIL 60MPH <.50IN $$ BIRK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:02 PM CDT, 1 minute earlier.
Area forecast discussion, May 6, 4:02 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
402 PM CDT SUN MAY 6 2012
.MESOSCALE DISCUSSION...
358 PM CDT
ONGOING CONVECTION ACROSS THE SOUTHERN FORECAST AREA IS ROOTED
ALONG THE SURFACE SYNOPTIC BOUNDARY AS WELL AS NEAR AN OLD OUTFLOW
BOUNDARY FROM MORNING CONVECTION. A TIGHT SURFACE BASED
INSTABILITY GRADIENT EXISTS IN THIS AREA...WITH NEARLY 4000 J/KG
OF UNINHIBITED CAPE TO THE IMMEDIATE SOUTH. REPORTS OF WALL
CLOUDS/LOWERING ROTATION HAVE VERIFIED THESE STORMS ARE ROOTED
LOW...ESPECIALLY IN THE DISCRETE SUPERCELLULAR STORMS WITHIN THIS
DEVELOPING COMPLEX. THE TORNADO THREAT IS ENHANCED IN THIS
ISOLATED AREA FROM THE PANHANDLE OF LASALLE COUNTY THROUGH
SOUTHERN NEWTON COUNTY AND SOUTHWARD...BY A POOL OF OVER 100 J/KG
OF 0-3 KM MLCAPE...AS WELL AS BACKED LOW-LEVEL MOIST INFLOW.
THERE WILL CONTINUE TO BE A TORNADO AND LARGE HAIL THREAT WITH ANY
OF THESE MORE DISCRETE STORMS...BUT A PRIMARY HEAVY RAIN THREAT IN
THIS AREA AND POTENTIALLY A DEVELOPING WIND THREAT AS A COLD POOL
ORGANIZES AND CELL MERGERS OCCUR. THE RAINFALL RATES WITH THESE
STORMS ARE VERY HEAVY AND PROPORGATION IS SLOW...WITH ANALYZED
PROPAGATION VECTORS INDICATING A GRADUAL EAST DRIFT.
MTF
&&
.DISCUSSION...
358 PM CDT
FORECAST CONCERNS HAVE BEEN CENTERED ON THE SHORT TERM...FROM NOW
THROUGH MONDAY WITH ONGOING CONVECTIVE AND HEAVY RAIN THREAT.
TONIGHT...A VERY CHALLENGING FORECAST AS ONGOING CONVECTION MAY
ALTER THE ATMOSPHERE ENOUGH TO HAVE A MAJOR IMPACT ON HOW
WIDESPREAD THE ACTIVITY TONIGHT MAY BE. IN GENERAL...THE TREND
WITH THE FORECAST WAS TO FOCUS THE HIGHER RAINFALL AMOUNTS FOR
TONIGHT FURTHER SOUTH IN THE FORECAST AREA...MAINLY SOUTH OF
INTERSTATE 88...WITH AN EMPHASIS SOUTH OF INTERSTATE 80.
CONVECTIVE COMPLEX EVOLVING FROM THE LACON AREA EASTWARD TOWARD
JUST SOUTH OF KANKAKEE HAS BEEN VERY SLOW MOVING...AND IS ROOTED
ALONG THE LOW-LEVEL THERMAL BOUNDARY WHERE CONVERGENCE IS
MAXIMIZED. A GRADUAL MCV OR COLD POOL EVOLUTION IS FAVORED...WHICH
SHOULD HELP TO PROGRESS THIS SOUTHEAST. CONTINUED MOISTURE
TRANSPORT INTO THE REGION THROUGH THIS EVENING WILL LIKELY OFFSET
THIS OVERALL MOTION SOME...LEADING TO POTENTIALLY VERY HEAVY
RAINFALL AMOUNTS TOWARD 4-5 INCHES IN PLACES. BULK SHEAR IS
MARGINAL...HOWEVER THE STORMS HAVE ALREADY THIS AFTERNOON SHOWN
THEMSELVES AS BEING ORGANIZED AND ROOTED IN THE SURFACE. SO A
SUSTAINED COLD POOL WILL LIKELY HELP IN POTENTIALLY PRODUCING
WIND...AS WELL AS AN ONGOING HAIL THREAT...ESPECIALLY THIS
EVENING.
TO THE NORTH OF THIS AREA...THE MOISTURE TRANSPORT IS
LESS...HOWEVER SHORT CONTINUED BROAD QG FORCING AND SHORT WAVE
RIPPLES ARE LIKELY TO TRIGGER AT LEAST SOME ELEVATED ACTIVITY.
MUCAPE VALUES ARE DIAGNOSED AT OVER 2000 J/KG PER THE RAP MODEL
BACK INTO NW AND NORTH CENTRAL IL. WHILE THE LOW-LEVEL AIR IS
SOMEWHAT WORKED OVER...THIS UPPER INSTABILITY AND CONTINUE HIGH
PWAT AIR IS ENOUGH TO HAVE HEAVY RAIN WITH A SCATTERED SEVERE
THREAT. HIGH RES MODELS VARY SIGNIFICANTLY ON HOW THIS WILL PAN
OUT. SO HOW WIDESPREAD THE CONVECTION FURTHER NORTH WILL BECOME IS
HIGHLY UNCERTAIN...ESPECIALLY DUE TO THE ONGOING CONVECTION TO THE
SOUTH. A CONTINUED HEAVY RAIN THREAT WILL EXIST WITH ANY
CONVECTION TO THE NORTH AS WELL...SO WILL CONTINUE THE FLASH FLOOD
WATCH ALL THE WAY TO THE WI BORDER.
MONDAY...SOME CONVECTION WILL LIKELY LINGER MONDAY MORNING AND
POSSIBLY EARLY AFTERNOON AS THE SYNOPTIC COLD FRONT EVOLVES EAST.
THE LOW-LEVEL JET FOCUS WILL BE MORE TO THE SOUTHEAST
HOWEVER...SO THE EMPHASIS FOR HEAVY RAIN AND THE SEVERE THREAT
SHOULD BE DIMINISHING. LINGERING CLOUD COVER WILL LIKELY IMPEDE
TEMPERATURES FROM CLIMBING MUCH THROUGH THE MORNING. A STRONGER
NORTHWEST PUSH IS LIKELY IN THE AFTERNOON...AIDING IN SCOURING OF
THE CLOUD COVER.
TUESDAY AND BEYOND...LITTLE CHANGES MADE TO THE GOING FORECAST FOR
THIS PERIOD DUE TO ONGOING SEVERE AND HEAVY RAIN THREATS. THE
POSTIIVELY TITLED UPPER TROUGH CENTERED OVER SOUTHERN MANITOBA
WILL GRADUALLY WORK EAST ACROSS THE WESTERN GREAT LAKES TUESDAY
NIGHT INTO WEDNESDAY...POSSIBLY BRINGING SOME SHOWERS.
MTF
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* FIRST BAND OF TSRA EXITING THE TERMINAL AREA. ANOTHER BAND OF
TSRA DEVELOPING TO THE SOUTHWEST WILL MOVE INTO THE VICINITY
OF THE TERMINALS LATE THIS AFTERNOON INTO EARLY EVENING.
* EAST TO SOUTHWEST WINDS WILL PREVAIL WHEN THE TSRA ARE OUT THE
AREA.
PAW
//DISCUSSION...UPDATED 18Z...
LOW PRESSURE CENTER ACROSS NORTHERN ILLINOIS WILL CONTINUE TO
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT AT TIMES THROUGH THE
AFTERNOON AND EVENING. FOR THE TAFS HAVE MAINTAINED A BREAK IN THE
ACTION FOR PART OF THE AFTERNOON BUT CONFIDENCE IS NOT HIGH. MAY
NEED TO EXTEND THE TIME PERIODS.
WITH THE LOW IN THE VICINITY OF THE TERMINALS TONIGHT INTO MONDAY
MORNING...CEILINGS AND VISIBILITIES ARE EXPECTED TO LOWER TO MVFR.
PREVAILING IFR IS POSSIBLE. THEN CONDITIONS IMPROVING AS THE LOW
MOVES AWAY DURING THE DAY ON MONDAY.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM CONFIDENCE IN TSRA TIMING AND DETAILS.
* MEDIUM CONFIDENCE IN WIND TREND.
PAW
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT...VFR.
TUESDAY...VFR...SLIGHT CHANCE OF SHOWERS.
WEDNESDAY...VFR...CHANCE OF SHOWERS.
THURSDAY...VFR.
FRIDAY...VFR.
SATURDAY...VFR...CHANCE OF SHOWERS.
MDB
&&
.MARINE...
256 AM CDT
HIGH PRESSURE CONTINUES TO STRETCH FROM WESTERN HUDSON BAY SOUTHEAST
INTO NORTHERN NEW ENGLAND. LOW PRESSURE CENTERED OVER THE OK/TX
PANHANDLE REGION WILL DRIFT EASTWARD TODAY WITH AN INVERTED TROUGH
STRETCHING TO ITS NORTH. THIS TROUGH AXIS THEN ARCS NORTHWESTWARD TO
A DEVELOPING LOW OVER SOUTHERN SASKATCHEWAN. EASTERLY WINDS WILL
CONTINUE THIS MORNING BEFORE A WARM FRONTAL BOUNDARY SETS UP ACROSS
THE CENTRAL PART OF THE LAKE. THIS WILL ALLOW WINDS ACROSS THE NORTH
TO TURN NORTHEASTERLY AND TO A MORE SOUTHEASTERLY DIRECTION ACROSS
THE SOUTHERN PART OF THE LAKE. THE SURFACE LOW WILL WEAKEN AS IT
CROSSES THE SOUTHERN PART OF THE LAKE MONDAY MORNING. WINDS WILL
TURN NORTHERLY ACROSS THE ENTIRE LAKE AS THE LOW MOVES TO THE EAST
MONDAY AFTERNOON. THE SASKATCHEWAN LOW WILL THEN CROSS THE LAKE AS
MORE OF AN OPEN TROUGH THAN A CLOSED LOW. FAIRLY STRONG HIGH
PRESSURE WILL FOLLOW IN ITS WAKE LEADING TO A PERIOD OF ELEVATED
WINDS WEDNESDAY THANKS TO AN INCREASED PRESSURE GRADIENT. THE HIGH
WILL THEN SLOWLY MOVE EAST ACROSS THE REGION THROUGH THE END OF THE
WEEK KEEPING A NORTHERLY WIND THROUGH THURSDAY WITH A FLIP TO A
SOUTHERLY DIRECTION FRIDAY. THERE IS THEN GOOD AGREEMENT ON A FRONT
CROSSING THE REGION AGAIN SATURDAY WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN BEHIND IT.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 AM MONDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
AM MONDAY.
LM...NONE.
&&Hazardous weather outlook, May 6, 2:19 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 219 PM CDT SUN MAY 6 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 071930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 219 PM CDT SUN MAY 6 2012 /319 PM EDT SUN MAY 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE... VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING HAIL TO THE SIZE OF GOLF BALLS WIND GUSTS IN EXCESS OF 60 MPH ISOLATED TORNADOES AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON ACROSS NORTH CENTRAL ILLINOIS GRADUALLY MOVING EAST INTO NORTHEAST ILLINOIS. SOME OF THESE MAY BRIEFLY PRODUCE LARGE HAIL. THE BETTER CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS AFTER 3 PM INTO TONIGHT...AND ACROSS NORTHWEST INDIANA AFTER 6 PM. THE POTENTIAL FOR ISOLATED TORNADOES WILL BE MAINLY ACROSS NORTH CENTRAL AND EAST CENTRAL ILLINOIS AND BETWEEN 3 AND 9 PM. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH CENTRAL ILLINOIS INTO EARLY AFTERNOON AND LIKELY WORK THEIR WAY EAST INTO NORTHEAST ILLINOIS. STRONG INSTABILITY ALOFT WILL ALLOW FOR SOME OF THESE TO POTENTIALLY BRIEFLY PRODUCE LARGE HAIL. A WARM FRONT WILL LIFT SLOWLY NORTH INTO THE SOUTHERN AND WESTERN OUTLOOK AREA THROUGH MID AFTERNOON. THE COMBINATION OF DEEP INSTABILITY AND THIS APPROACHING FRONT WILL LIKELY LEAD TO CONTINUING DEVELOPING THUNDERSTORMS FROM MID TO LATE AFTERNOON...LIKELY WITH INCREASING COVERAGE INTO THIS EVENING. ORGANIZED CLUSTERS OF THUNDERSTORMS ARE FAVORED...WHICH WILL HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AND HEAVY RAINFALL. THE MAIN TORNADO THREAT WILL BE FROM MID-AFTERNOON INTO EARLY THIS EVENING NEAR THIS WARM FRONT WHERE SURFACE BASED SUPERCELLS ARE MOST FAVORED. AS AN AREA OF LOW PRESSURE MOVES EAST ACROSS THE AREA TONIGHT THE COVERAGE OF THUNDERSTORMS SHOULD REMAIN HIGH...THOUGH THERE IS SOME UNCERTAINTY. THE SEVERE WEATHER THREAT WILL LINGER DURING THE LATE EVENING INTO OVERNIGHT. WITH CONTINUED THUNDERSTORMS EXPECTED ACROSS THE ENTIRE AREA IN A MOIST AND UNSTABLE AIR MASS...HEAVY RAINFALL WILL BE A THREAT. THIS IS ESPECIALLY TRUE WHERE STORMS TRAIN ACROSS THE SAME AREA. THE STORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAIN AND BE SLOW MOVING. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE AND IF THESE RAINFALL AMOUNTS FALL FAST ENOUGH...LOCALIZED FLASH FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED MAINLY SOUTH OF INTERSTATE 80 IN ILLINOIS THIS AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-071930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 219 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON WITH THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-071930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 219 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH MID AFTERNOON WITH THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE LAKE. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS...MAINLY ACROSS FAR SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO SHEA
In the hours before
Local storm report, May 6, 3:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
329 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 12 NW CLIFTON 41.06N 88.10W
05/06/2012 M1.75 INCH KANKAKEE IL TRAINED SPOTTER
APPROXIMATELY AT INTERSECTION OF 3200 NORTH AND 400 EAST
IN NORTHWEST IROQUOIS COUNTY.
&&
RATZERLocal storm report, May 6, 3:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 13 NW CLIFTON 41.07N 88.11W
05/06/2012 M1.00 INCH KANKAKEE IL TRAINED SPOTTER
INTERSECTION OF COUNTY ROADS 3300 NORTH AND 400 EAST IN
NORTHWEST IROQUOIS COUNTY.
&&
RATZERLocal storm report, May 6, 3:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
331 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL SW CHEBANSE 41.00N 87.91W
05/06/2012 E0.50 INCH IROQUOIS IL TRAINED SPOTTER
DIME SIZE HAIL SW OF CHEBANSE.
&&
BNLocal storm report, May 6, 3:33 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL STREATOR 41.13N 88.83W
05/06/2012 M1.00 INCH LA SALLE IL TRAINED SPOTTER
IN TOWN.
&&
RATZERLocal storm report, May 6, 3:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL CHEBANSE 41.00N 87.91W
05/06/2012 M1.75 INCH IROQUOIS IL TRAINED SPOTTER
&&
RATZERLocal storm report, May 6, 3:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL CLIFTON 40.94N 87.93W
05/06/2012 E2.75 INCH IROQUOIS IL EMERGENCY MNGR
EM RELAYED A PUBLIC REPORT OF BASEBALL SIZE HAIL.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:56 AM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 27 hr |
| May 6, 9:39 AM CDT | Special Weather Statement | LOT | DeKalb | 36 min |
| May 6, 10:02 AM CDT | Special Weather Statement | LOT | Grundy | 28 min |
| May 6, 10:15 AM CDT | Special Weather Statement | LOT | Boone | 45 min |
| May 6, 10:44 AM CDT | Special Weather Statement | LOT | Kendall | 31 min |
| May 6, 10:48 AM CDT | Severe Thunderstorm Warning | LOT | Kendall | 42 min |
| May 6, 11:24 AM CDT | Special Weather Statement | LOT | Will | 36 min |
| May 6, 1:55 PM CDT | Special Weather Statement | LOT | Cook | 65 min |
| May 6, 1:56 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 64 min |
| May 6, 2:37 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| May 6, 2:39 PM CDT | Special Marine Warning | LOT | 96 min | |
| May 6, 2:46 PM CDT | Special Weather Statement | LOT | Livingston | 59 min |
| May 6, 2:57 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee | 63 min |
| May 6, 3:19 PM CDT | Flash Flood Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston | 6 hr |
| May 6, 3:26 PM CDT | Tornado Warning | LOT | Iroquois | 64 min |
| May 6, 3:31 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 59 min |
| May 6, 3:39 PM CDT | Flash Flood Warning | LOT | Grundy, LaSalle, Livingston | 6 hr |
| May 6, 3:41 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 64 min |
| May 6, 3:42 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 48 min |
| May 6, 3:43 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 52 min |
| May 6, 4:02 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 48 min |
| May 6, 4:28 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 32 min |
| May 6, 4:46 PM CDT | Tornado Warning | LOT | Iroquois | 44 min |
| May 6, 4:56 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 64 min |
| May 6, 5:01 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 59 min |
| May 6, 5:15 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 6 hr |
| May 6, 5:25 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.